W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Back to Search Results |
| Catalog Number |
GDSF2233 |
| Medical Device Problem Codes |
Partial Blockage (1065); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Ischemia (1942); Thromboembolism (2654); Thrombosis/Thrombus (4440); Reduced Blood Flow (4598)
| Date of Event |
01/07/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H.6.Code c21: a review of the manufacturing records for the device is going to be conducted.The investigation is in process.The device was discarded at the facility and is not available for analysis.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported through the aaa 24-01 tambe post approval study: on (b)(6) 2026, the patient underwent endovascular procedure to treat a thoracoabdominal aneurysm iv using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) device system.The gore® dryseal flex introducer sheath was used for access.The patient tolerated the procedure.It was reported that on (b)(6) 2026, thromboembolism to the left lower extremity with no distal perfusion past popliteal artery with development of the compartment syndrome was noticed.According to the site, the event was procedure related, and the ipsilateral femoral vessel was involved in the adverse event.Based to the study data, the gore® dryseal flex introducer sheath was potentially attributed to the issue.It was reported from the site that based on preoperative ct imaging, the patient had some mural thrombus in the aortic aneurysm sac as well as iliac aneurysm, although more difficult to note due to contrast timing.The patient did not have a history of any prior embolic disease.The patient did not have a history of heparin-induced thrombocytopenia (hit).The physician does not believe that given the size of the access common femoral artery and iliac vessels, the dryseal sheath caused a complete occlusion of the vessel.Partial occlusion of the vessel could have contributed to the issue, but any time sheaths are tpaced, there's partial occlusion.During the procedure, the incision below the knee with open embolectomy of all tibial vessel and popliteal artery was done.On (b)(6) 2026, the left lower extremity fasciotomies procedure was done.The problem was resolved on (b)(6) 2026.The patient tolerated the procedure and is doing well.
Event or Problem Description
The physician does not believe that given the size of the access common femoral artery and iliac vessels, the dryseal sheath caused a complete occlusion of the vessel.Partial occlusion of the vessel could have contributed to getting into the mural thrombus early but when pulled back, it was improved.
Additional Manufacturer Narrative
B5: event description was updated.H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device was discarded at the facility and is not available for analysis.According to the site, the event was procedure related.According to the physician, partial occlusion of the vessel could have contributed to getting into the mural thrombus early but when pulled back, it was improved.